Alert archive / South Carolina / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this red flag warning at Jan 11, 2026, 2:34 PM EST for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2026, 2:34 PM EST (19:34 UTC)
- Expired
- Jan 11, 2026, 7:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS82 KCHS 111934 RFWCHS URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston SC 234 PM EST Sun Jan 11 2026 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING DUE TO CRITICAL WIND AND HUMIDITY AND DRY FUELS FOR INLAND CHATHAM, COASTAL CHATHAM, INLAND COLLETON, DORCHESTER, INLAND BERKELEY, INLAND JASPER, BEAUFORT, COASTAL COLLETON, CHARLESTON, COASTAL JASPER, AND TIDAL BERKELEY COUNTIES... GAZ118-119-SCZ043>045-047>052-120000- /O.NEW.KCHS.FW.W.0001.260111T1934Z-260112T0000Z/ Inland Chatham-Coastal Chatham-Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 234 PM EST Sun Jan 11 2026 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING FOR CRITICALLY LOW HUMIDITY, DRY FUELS AND GUSTY WINDS ACROSS MUCH OF THE SOUTH CAROLINA LOWCOUNTRY INTO CHATHAM COUNTY GEORGIA... The National Weather Service in Charleston SC has issued a Red Flag Warning. * AFFECTED AREA...Inland Chatham...Coastal Chatham...Inland Colleton...Dorchester...Inland Berkeley...Inland Jasper... Beaufort...Coastal Colleton...Charleston...Coastal Jasper...Tidal Berkeley. * TIMING...Until 7 PM EST this evening. * WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Relative Humidity around 25 percent. * IMPACTS... Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ ST
1 follow-up statement
226 WWUS82 KCHS 112348 RFWCHS URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston SC 648 PM EST Sun Jan 11 2026 GAZ118-119-SCZ043>045-047>052-120100- /O.EXP.KCHS.FW.W.0001.000000T0000Z-260112T0000Z/ Inland Chatham-Coastal Chatham-Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 648 PM EST Sun Jan 11 2026 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... The temperature has dropped, the relative humidity has increased above critical levels, and the strong winds have decreased. Hence, the Red Flag Warning will be allowed to expire. $$ DPB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Jan 11, 12:50 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 11, 12:50 PM EST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1250 PM EST Sun Jan 11 2026
.SYNOPSIS...
High pressure builds across the area through Tuesday, followed
by a cold front Wednesday night. High pressure then returns
heading into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A positively tilted upper level trough will progress this afternoon
across the eastern CONUS. At the surface a cold front has pushed
through the region, now positioned off the southeastern coast. Cold
air advection will dominate the rest of the afternoon as 850 hPa
temperatures drop roughly 10 degrees from sunrise this morning to
sunset this evening. Additionally the pressure gradient in the low
levels will be pinched as high pressure builds in behind the
departing cold front. Between the tight pressure gradient and
the CAA regime, gusty winds are expected across the region,
generally around 25 mph, with some gusts to 30 mph possible
across the Charleston Tri- County. A Lake Wind Advisory remains
in effect for Lake Moultrie through this afternoon. In addition
to the gusty winds, drier air will infiltrate the region, with
RH values dropping to between 25 and 30%. A Fire Danger
Statement has been issued for southeast SC and southeast GA. See
the Fire Weather section for more details. Temperatures this
afternoon have likely reached their maximum as of the early
afternoon, with CAA ushering in a cooler airmass.
High pressure will continue to build into the region tonight. Gusts
should wane with nightfall, however given strong CAA through the
overnight period winds should remain around 10 mph through the
night. Low temperatures are expected to be in the upper 20s far
inland, with low to mid 30s along the coastline. These temperatures
combined with a little bit of wind will likely yield wind chill
values in the mid to upper 20s. While not cold enough for a Cold
Weather Advisory, these temperatures are significantly colder than
anything observed the last several days.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Dry and seasonally cool temperatures prevail heading into the new
week as sfc high pressure builds overhead. With the aid of northerly
winds and CAA, only have highs rising into the lower 50s across the
area. Overnight lows will also feel quite chilly, as temperatures
range from the upper 20s inland to mid 30s along the coast. Winds
shift to the southwest by Wednesday, allowing temperatures to
moderate back into the upper 50s to lower 60s.
Upper level ridging digs across the Ohio River Valley Wednesday,
with an attendant sfc cold front also pushing eastward during this
time. As noted in the previous discussion, this boundary is progged
to impact the area Wednesday. While rain chances could begin as
early as Wednesday morning, expect the better probabilities (20-30%)
to occur during the afternoon/evening. Nonetheless, given the lack
of upper level moisture, not expecting to see much in the way of
meaningful rainfall. Rather, the more notable impacts look to occur
Thursday - more on this in the section below.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Will see a resurgence of CAA Thursday in the wake of FROPA, limiting
highs into the upper 40s to lower 50s, which is certainly well below
seasonal norms. In addition to this, expect west-northwesterly winds
to become fairly breezy. Currently have gusts between 25 to 30 MPH
possible for much of the area Thursday afternoon.
Breezy conditions then subside by Friday as sfc high pressure builds
across the southeast. Otherwise, look for dry conditions to prevail
into Saturday, with temperatures slowly moderating back into the
50s.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR conditions will prevail through the 18Z TAF period at
KCHS/KJZI/KSAV. Gusty NW winds will dominate this afternoon,
gusting around 30 knots at all terminals. Gustiness will wane
with nightfall, however winds will remain slightly elevated
overnight, generally 5 to 10 knots. Winds will shift from the NW
to the NE around daybreak Monday.
Extended Aviation Outlook: VFR.
&&
.MARINE...
Rest of Today and Tonight: High pressure will build into the
region at the surface in the wake of a cold front. As the
pressure gradient tightens between the two features, NW winds
will gust 25 to 30 knots across all marine zones. Small Craft
Advisories remain in effect through this afternoon. While the
SCA for the Charleston Harbor expires this evening, the SC/GA
Atlantic waters should see SCA conditions last into early Monday
morning. In addition, seas will build through this evening,
ranging between 3-6 ft.
Monday Onward: Winds continue to weaken Monday as sfc high pressure
builds overhead, allowing tranquil marine conditions to prevail
through mid-week. The next chance for Small Craft Advisories will be
Thursday and Thursday night as winds increase behind another cold
front.
&&
.FIRE WEATHER...
In the wake of a cold frontal passage this morning drier air and
gusty winds have been ushered into the region. As of the early
afternoon RH values have dropped to around 30% across a large
portion of southeastern SC and southeastern GA accompanied by
NW wind gusts 20 to 25 mph. After coordination with local
partners a Fire Danger Statement has been issued for the entire
forecast area, valid through 7 PM this evening.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until 7 PM EST this evening for SCZ045.
MARINE...Small Craft Advisory until 8 PM EST this evening for AMZ330.
Small Craft Advisory until 7 AM EST Monday for AMZ350-352-354-
374.
&&
NEAR TERM...CPM
SHORT TERM...SST
LONG TERM...SST
AVIATION...CPM/SST
MARINE...CPM/SSTHazardous weather outlook, Jan 11, 12:41 PM EST, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1241 PM EST Sun Jan 11 2026 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121745- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 1241 PM EST Sun Jan 11 2026 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Extreme Cold && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Jan 11, 12:35 PM EST, 1 hour 59 minutes before
Special Weather Statement National Weather Service Charleston SC 1235 PM EST Sun Jan 11 2026 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-120000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 1235 PM EST Sun Jan 11 2026 ...FIRE DANGER STATEMENT IN EFFECT UNTIL 7 PM EST THIS EVENING... Relative humidtiy values of 25 to 30 percent can be expected this afternoon along with winds out of the northwest 10 to 15 miles per hour gusting to 20 to 25 miles per hour. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please refer to your local burn permitting authorities on whether you can burn. If you do, you are advised to use extreme caution. &&
Local storm report, Jan 11, 2:00 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
200 PM EST Sun Jan 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM Non-Tstm Wnd Gst Charleston Airport 32.90N 80.04W
01/11/2026 M45 mph Charleston SC ASOS
&&
Event Number CHS2600003Local storm report, Jan 11, 2:10 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
210 PM EST Sun Jan 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM Non-Tstm Wnd Gst 2 SSW Charleston 32.76N 79.95W
01/11/2026 M41 mph Charleston SC Mesonet
WeatherFlow station at Plum Island along the Charleston
Harbor.
&&
Event Number CHS2600004Nearby
Red Flag Warnings in South Carolina, 2026Red Flag Warnings in Georgia, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.